Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 182, NWS Charleston, SC

June 22, 2009Candler County, Evans County, Tattnall County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 22, 2009, 4:24 PM EDT for Candler County, Evans County, Tattnall County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2009, 4:24 PM EDT (20:24 UTC)
Expired
Jun 22, 2009, 4:53 PM EDT
In force
29 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Candler County, GA, Evans County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 109 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 3:43 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2009-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1523 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2009-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1523 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1270 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 222024
SVRCHS
GAC043-109-267-222115-
/O.NEW.KCHS.SV.W.0182.090622T2024Z-090622T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
424 PM EDT MON JUN 22 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CANDLER COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN EVANS COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 515 PM EDT

* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  METTER...OR ABOUT OVER METTER...MOVING SOUTH AT 25 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  METTER...
  ALINE...
  COBBTOWN...
  COLLINS...
  MANASSAS...BELLVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3247 8218 3247 8204 3211 8191 3213 8219
      3219 8219 3231 8224
TIME...MOT...LOC 2024Z 358DEG 22KT 3240 8210

$$
2 follow-up statements
000 
WWUS52 KCHS 222047
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
447 PM EDT MON JUN 22 2009

GAC043-222056-
/O.CAN.KCHS.SV.W.0182.000000T0000Z-090622T2115Z/
CANDLER GA-
447 PM EDT MON JUN 22 2009

...THE SEVERE THUNDERSTORM WARNING FOR CANDLER COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING FOR 
CANDLER COUNTY HAS MOVED OUT OF THE AFFECTED AREA. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING FOR CANDLER COUNTY HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR SOUTHEAST GEORGIA.

LAT...LON 3227 8212 3227 8202 3211 8191 3213 8219
      3219 8219
TIME...MOT...LOC 2046Z 350DEG 24KT 3224 8206

$$

GAC109-267-222115-
/O.CON.KCHS.SV.W.0182.000000T0000Z-090622T2115Z/
EVANS GA-TATTNALL GA-
447 PM EDT MON JUN 22 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN TATTNALL AND NORTHWESTERN EVANS COUNTIES...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR COLLINS...OR ABOUT 10 MILES SOUTH OF METTER...MOVING
SOUTH AT 30 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BELLVILLE...COLLINS AND MANASSAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR SOUTHEAST GEORGIA.

&&

LAT...LON 3227 8212 3227 8202 3211 8191 3213 8219
      3219 8219
TIME...MOT...LOC 2046Z 350DEG 24KT 3224 8206

$$
000 
WWUS52 KCHS 222053
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT MON JUN 22 2009

GAC109-267-222103-
/O.CAN.KCHS.SV.W.0182.000000T0000Z-090622T2115Z/
EVANS GA-TATTNALL GA-
453 PM EDT MON JUN 22 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TATTNALL AND
NORTHWESTERN EVANS COUNTIES HAS BEEN CANCELLED...

AT 453 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR SOUTHEAST GEORGIA.

LAT...LON 3227 8212 3227 8202 3211 8191 3213 8219
      3219 8219
TIME...MOT...LOC 2053Z 350DEG 24KT 3220 8205

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:58 PM EDT, 26 minutes earlier.

Area forecast discussion, Jun 22, 3:58 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT MON JUN 22 2009

...COASTAL FLOODING A CONCERN THIS EVENING AS UNUSUALLY HIGH
SPRING TIDES AFFECT THE REGION...

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH THE
WEEKEND. A COLD FRONT MAY APPROACH THE REGION BY EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SEVERE THUNDERSTORM WATCH 491 HAS BEEN ISSUED FOR CANDLER...EVANS...
TATTNALL AND LONG COUNTIES. UPDATED PRODUCTS HAVE BEEN ISSUED.
DEPENDING ON HOW TSTMS DEVELOP OVER THE NEXT 1-2 HOURS...THE WATCH
MAY NEED TO BE EXPANDED TO INCLUDE A FEW MORE COUNTIES...ALTHOUGH
TRENDS SUGGEST WE CAN LIKELY KEEP IT OUT OF THE SAVANNAH METRO
AREA.

DRIER AIR CONTINUES TO ADVECT IN FROM THE NORTH THIS AFTERNOON AS
THE MID AND UPPER LEVEL FLOW SLOWLY BACKS FROM NORTHWEST TO NORTH.
A BAND OF ENHANCED 850-700MB THETA-E REMAINS ANCHORED ACROSS THE
SOUTHERN HALF OF THE FORECAST AREA AND IS DELINEATED BY A PERSISTENT
BAND OF MID-HIGH CLOUD EXTENDING FROM NORTH GEORGIA SOUTHEAST
THROUGH NORTHEAST FLORIDA. MID AFTERNOON DEWPOINTS SUGGEST THE
WEAKENING FRONTAL BOUNDARY IS LURKING SOMEWHERE IN THE VICINITY OF
THE ALTAMAHA RIVER AND WITH WATER VAPOR IMAGERY SHOWING A NUMBER
IMPULSES YET TO TRAVERSE THE AREA...WILL NEED TO HANG ONTO SOME
20/30 PERCENT POPS THROUGH THE EVENING HOURS. WILL ALSO HAVE TO
CAREFULLY WATCH THE TSTMS INITIATING ACROSS NORTHERN AND CENTRAL
GEORGIA AS SOME OF THE HIGH RESOLUTION MESOSCALE MODELS SUGGEST
THESE STORMS MAY ORGANIZE INTO A MESOSCALE CONVECTIVE SYSTEM AND
POTENTIALLY BRUSH THE FAR SOUTHERN AREAS PRIOR TO MIDNIGHT. AN
ISOLATED SEVERE TSTM CAN NOT BE RULED OUT WITH DAMAGING WINDS AND
CLOUD TO GROUND LIGHTNING BEING THE MAIN HAZARDS.

SKIES WILL BECOME MOSTLY CLEAR NORTH TO PARTLY CLOUDY SOUTH AS THE
NIGHT PROGRESSES AND THE MID-LEVEL THETA-E AXIS SHIFTS TO THE
SOUTH. LOWS WILL RANGE FROM THE LOWER 70S INLAND TO MID 70S NEAR
THE COAST.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
THE AREA WILL REMAIN CAUGHT BETWEEN THE UPPER RIDGE TO THE WEST
AND UPPER LEVEL LOW PRESSURE SPINNING OFF THE U.S. EAST COAST WITH
STRONG NORTHERLY FLOW IN PLACE. UNUSUALLY DRY MID-LEVEL AIR WILL
BE IN PLACE DURING PEAK HEATING TUESDAY AFTERNOON WHICH WILL
EFFECTIVELY ELIMINATE ANY SIGNIFICANT CHANCES FOR MEASURABLE
RAINFALL. THE ONLY EXCEPTION MAY BE SOUTH OF INTERSTATE 16 WHERE
ENOUGH RESIDUAL INSTABILITY AND MOISTURE MAY BE LEFT TO AID IN
ISOLATED TSTM DEVELOPMENT ALONG AND AHEAD OF THE SEA BREEZE. WILL
CARRY 20 PERCENT POPS IN THESE AREAS WILL NO MENTION OF RAINFALL
ELSEWHERE. IT WILL REMAIN WARM WITH HIGHS GENERALLY IN THE LOWER
TO MID 90S AWAY FROM THE BEACHES.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY DECENT AGREEMENT WITH SURFACE AND
UPPER LEVEL FEATURES THROUGHOUT THE EXTENDED PERIODS THIS AFTERNOON.
DEEP UPPER TROUGH WILL GIVE WAY TO BUILDING HEIGHTS BY MID
WEEK...WITH MODELS NOW INDICATING A FAIRLY DECENT SHORTWAVE TROUGH
THEN MOVING BACK THROUGH THE AREA ON FRIDAY. UPPER HEIGHTS THEN
BUILD ONCE AGAIN IN THE WAKE OF THE SHORTWAVE TROUGH OVER THE
WEEKEND...WITH YET ANOTHER FAIRLY DECENT SHORTWAVE EXPECTED TO PUSH
THROUGH THE REGION EARLY NEXT WEEK. MEANWHILE AT THE SURFACE...A
WEAK RIDGE OF HIGH PRESSURE WILL REMAIN TUESDAY NIGHT THROUGH
SUNDAY. A COLD FRONT WILL THEN APPROACH THE REGION...POSSIBLY
PUSHING INTO THE FORECAST AREA BY EARLY NEXT WEEK.

AS FOR SENSIBLE WEATHER DETAILS...EXPECT A TYPICAL SUMMERTIME
PATTERN WITH ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE
SEA BREEZE EACH DAY. TEMPERATURES ARE EXPECTED TO REMAIN NEAR TO
SLIGHTLY ABOVE NORMAL THROUGH THE EXTENDED PERIODS.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS ARE EXPECTED AT BOTH CHS AND SAV TERMINALS THROUGH
THE FIRST 24 HOURS. NORTH WINDS AROUND 10 KNOTS WILL BECOME LIGHT
AND VARIABLE SHORTLY AFTER SUNSET TONIGHT. THERE IS A CHANCE OF
MVFR VSBYS TONIGHT AT BOTH TERMINALS...BUT CONFIDENCE REMAINS TOO
LOW TO INCLUDE IN TAF AT THIS TIME. NORTH WINDS AT OR BELOW 10
KNOTS WILL DEVELOP BY 15Z TUESDAY AND ARE EXPECTED TO CONTINUE
THROUGH TUESDAY AFTERNOON.

EXTENDED AVIATION OUTLOOK...OUTSIDE OF ISOLATED AFTERNOON/EVENING
SHOWERS AND THUNDERSTORMS...VFR CONDITIONS WILL PREVAIL.

&&

.MARINE...
NORTH FLOW WILL GRADUALLY BACK MORE SOUTHERLY OVERNIGHT WHICH
WILL PERSIST INTO TUESDAY. SEAS 2 FT OR LESS.

TUESDAY NIGHT THROUGH SATURDAY...HIGH PRESSURE WILL REMAIN THE
DOMINANT WEATHER FEATURE THROUGH THE PERIOD. AS ATLANTIC RIDGE
STRENGTHENS BY LATE WEEK AND INTO THE UPCOMING WEEKEND...EXPECT
SEA BREEZE AND NOCTURNAL SURGING EFFECTS TO BECOME A BIT MORE
PRONOUNCED...BUT WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT
ADVISORY LEVELS THROUGH THE PERIOD.

&&

.TIDES/COASTAL FLOODING...
INFLUENCES FROM THE PERIGEAN SPRING TIDES CONTINUE. POSITIVE TIDAL
DEPARTURES HAVE BEEN AVERAGING 1.1 TO 1.3 FT SINCE LOW TIDE EARLY
THIS MORNING. THIS IS SOMEWHAT UNUSUAL GIVEN THE LACK OF AN
ONSHORE WIND COMPONENT OVER THE PAST 24 HOURS. CURRENT PROJECTIONS
TAKE MAX TIDE HEIGHTS VERY CLOSE TO WARNING CRITERIA AT BOTH
DOWNTOWN CHARLESTON AND FT. PULASKI /8.0 FT AND 10.FT MLLW
RESPECTIVELY/...BUT AFTER MUCH INTERNAL DISCUSSION BETWEEN THE
FORECASTERS HERE WE HAVE DECIDED TO GO WITH A STRONGLY WORDED
COASTAL FLOOD ADVISORY IN LIEU OF A COASTAL FLOOD WARNING GIVEN
THE GENERAL LACK OF STRONG ONSHORE FLOW AND WAVE ACTION OVER THE
ATLANTIC. EXPECT PEAK TIDES OF 7.6 TO 7.9 FT MLLW IN THE
CHARLESTON HARBOR AND 9.5 TO 9.9 FT MLLW AT FT. PULASKI.

SIGNIFICANT SALT WATER FLOODING WILL OCCUR AT THESE LEVELS...
ESPECIALLY IN THE DOWNTOWN CHARLESTON AREA WHERE SOME HOUSING
AREAS AND PARTS OF THE HOSPITAL DISTRICT WILL LIKELY SEE SOME
MODERATE INUNDATION AND A NUMBER OF LOW-LYING ROADS THROUGHOUT
THE PENINSULA MAY BECOME IMPASSIBLE. WATER MAY ALSO FLOOD PORTIONS
OF HIGHWAY 80 HEADING OUT TO TYBEE ISLAND...WHICH MAY WARRANT
CLOSURES THERE AS WELL. THE EVENING SHIFT WILL CAREFULLY MONITOR
TIDE TRENDS AND THERE IS STILL A POSSIBILITY THAT A COASTAL FLOOD
WARNING WILL BE NEEDED.

HIGH PERIGEAN SPRING TIDES WILL CONTINUE FOR THE NEXT SEVERAL DAYS
AS INFLUENCES FROM THE LUNAR PERIGEE AND NEW MOON PERSIST.
ADDITIONAL COASTAL FLOOD ADVISORIES WILL LIKELY BE NEEDED OVER THE
NEXT SEVERAL DAYS...ESPECIALLY DURING THE EVENING HIGH TIDES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR GAZ117-
     119-139-141.
SC...COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
     SCZ048>051.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 22, 3:54 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT MON JUN 22 2009

SCZ048>051-231030-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
354 PM EDT MON JUN 22 2009

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

COASTAL FLOODING...THERE WILL BE A CONTINUED RISK FOR SHALLOW
COASTAL FLOODING AROUND THE TIMES OF EVENING HIGH TIDE THROUGH AT
LEAST WEDNESDAY AS HIGH ASTRONOMICAL SPRING TIDES IMPACT THE
REGION. ADDITIONAL COASTAL FLOOD ADVISORIES WILL LIKELY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-SCZ040-042>045-047-231030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-
354 PM EDT MON JUN 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ099-114-115-137-231030-
CANDLER-TATTNALL-EVANS-LONG-
354 PM EDT MON JUN 22 2009

...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-100-101-116-118-138-140-231030-
JENKINS-SCREVEN-BULLOCH-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-
INLAND LIBERTY-INLAND MCINTOSH-
354 PM EDT MON JUN 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
THIS EVENING ACROSS MUCH OF SOUTHEAST GEORGIA AS WEAK FRONTAL
BOUNDARY REMAINS OVER THE REGION. DAMAGING WINDS IN EXCESS OF 60
MPH AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARDS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-231030-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
354 PM EDT MON JUN 22 2009

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
THIS EVENING ACROSS MUCH OF SOUTHEAST GEORGIA AS WEAK FRONTAL
BOUNDARY REMAINS OVER THE REGION. DAMAGING WINDS IN EXCESS OF 60
MPH AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARDS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

COASTAL FLOODING...THERE WILL BE A CONTINUED RISK FOR SHALLOW
COASTAL FLOODING AROUND THE TIMES OF EVENING HIGH TIDE THROUGH AT
LEAST WEDNESDAY AS HIGH ASTRONOMICAL SPRING TIDES IMPACT THE
REGION. ADDITIONAL COASTAL FLOOD ADVISORIES WILL LIKELY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 22, 11:09 AM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1109 AM EDT MON JUN 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HIGH ASTR TIDES  2 SE NORTH CHARLESTON   32.83N 79.95W
06/21/2009                   CHARLESTON         SC   TRAINED SPOTTER

            JUNEAU AVENUE AND NEARBY PARKING LOT OF COOPER RIVER
            MARINA FLOODED DURING HIGH TIDE. OTHER PARTS OF THE
            CHARLESTON NAVY BASE ALSO FLOODED.

&&
Local storm report, Jun 22, 11:23 AM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1123 AM EDT MON JUN 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HIGH ASTR TIDES  2 W CHARLESTON          32.78N 79.97W
06/21/2009                   CHARLESTON         SC   TRAINED SPOTTER

            PART OF THE PARKING LOT OF THE ASHLEY MARINA FLOODED FROM
            WATERS OFF THE HARBOR.

&&
Local storm report, Jun 22, 11:48 AM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1148 AM EDT MON JUN 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HIGH ASTR TIDES  TYBEE ISLAND            32.00N 80.85W
06/21/2009                   CHATHAM            GA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED WATER LEVELS RISING UP TO
            HIGHWAY 80 BUT NOT OVER THE ROAD.

&&

DPB
Local storm report, Jun 22, 12:16 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1216 PM EDT MON JUN 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     TSTM WND DMG     4 NE HILTON HEAD ISLAND 32.26N 80.71W
06/21/2009                   BEAUFORT           SC   PUBLIC

            SEVERAL TREE LIMBS MEASURING 3 INCHES IN DIAMETER WERE
            REPORTED DOWN AT THE DOLPHIN HEAD GOLF COURSE ON HILTON
            HEAD ISLAND.

&&

JRJ
Special weather statement, Jun 22, 3:41 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
341 PM EDT MON JUN 22 2009

GAZ099-100-222030-
BULLOCH-CANDLER-
341 PM EDT MON JUN 22 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BULLOCH AND CANDLER
COUNTIES THROUGH 430 PM EDT...

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED 11 MILES NORTH OF
OLIFFTOWN...OR ABOUT 14 MILES EAST OF SWAINSBORO...MOVING SOUTHEAST
AT 25 MPH.

AREAS IN AND AROUND METTER...PORTAL...PULASKI AND WESTSIDE WILL BE
IMPACTED THROUGH 430 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:09 PM EDTSpecial Marine WarningCHS2 hr
Jun 21, 10:04 PM EDTSpecial Marine WarningCHS86 min
Jun 22, 10:46 AM EDTCoastal Flood WatchCHS5 hr
Jun 22, 3:46 PM EDTCoastal Flood AdvisoryCHS3 hr
Jun 22, 5:05 PM EDTSevere Thunderstorm WarningCHSLong, Tattnall25 min
Jun 22, 5:29 PM EDTSevere Thunderstorm WarningCHSLong, Tattnall31 min
Jun 22, 6:28 PM EDTCoastal Flood WarningCHS5 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.